MAUDE Adverse Event Report: CORDIS US. CORP SABERX014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABERX014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 47512015M
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 1.25mm x 15mm saberx.014 percutaneous transluminal angioplasty (pta) balloon catheter ruptured 6 atmospheres (atm) during its first inflation.When attempting to remove the device from the vessel, the device was stuck and the balloon portion stretched making removal impossible.The luer hub of the saberx pta balloon catheter was removed and a 5f non-cordis catheter was placed over the saberx pta balloon catheter, and both devices were successfully removed together.After removal of the saberx.014 balloon catheter, a non-cordis balloon catheter was used to perform plain old balloon angioplasty (poba), and the procedure was completed.The saberx balloon catheter was being used for pre-dilation of an anterior tibial artery (ata) occlusion with severe calcification, no tortuosity and 100% stenosis.The lesion was access via an ipsilateral antegrade puncture.The device was stored and prepped according to the instructions for use (ifu).There was no difficulty removing any of the sterile packaging components.The balloon maintained negative pressure during preparation.The contrast to saline ratio was 50%.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, the balloon of a 1.25mm x 15mm saberx.014 percutaneous transluminal angioplasty (pta) balloon catheter ruptured 6 atmospheres (atm) during its first inflation.When attempting to remove the device from the vessel, the device was stuck and the balloon portion stretched making removal impossible.The luer hub of the saberx pta balloon catheter was removed and a 5f non-cordis catheter was placed over the saberx pta balloon catheter, and both devices were successfully removed together.After removal of the saberx.014 balloon catheter, a non-cordis balloon catheter was used to perform plain old balloon angioplasty (poba), and the procedure was completed.The saberx balloon catheter was being used for pre-dilation of an anterior tibial artery (ata) occlusion with severe calcification, no tortuosity and 100% stenosis.The lesion was access via an ipsilateral antegrade puncture.The device was stored and prepped according to the instructions for use (ifu).There was no difficulty removing any of the sterile packaging components.The balloon maintained negative pressure during preparation.The contrast to saline ratio was 50%.The product was not returned for analysis.A review of the manufacturing documentation associated with lot 2501084475 presented no issues during the manufacturing process that can be related to the reported event.Based on the limited information provided, it is not possible to draw a conclusion about a clinical relationship between the device and the event.Without the return of the device for analysis, the reported customer complaint ¿balloon burst at/below rbp, balloon withdrawal difficulty, and pta/ptca system unraveled/stretched¿ could not be evaluated.Without the return of the device, and with no procedural films, the exact cause of the reported event could not be determined.Unspecified procedural, handling, and/or anatomical factors may have contributed to the reported issue.Once the balloon burst, it is possible that it caused difficulty in removal of the catheter, and subsequently the stretching of the balloon as it was attempted to forcefully be removed.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ based on the information available for review, there is no indication to suggest that the reported failure could be related to the design or manufacturing process of the unit.Therefore, no corrective/preventative actions will be taken at this time.

Brand Name
SABERX014
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
15th building smes venture park songshan lake hi-tech zone
dongguan, guangdong 
7863138372
MDR Report Key22871904
Report Number1016427-2025-00069
Device Sequence Number12184848
Product Code LIT
UDI-Device Identifier20705032089811
UDI-Public(01)20705032089811(17)280229(10)2501084475
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number47512015M
Device Lot Number2501084475
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5F GUIDE PLUS.; BASALO SP, 300 CM.; NON-CORDIS BALLOON CATHETER.; PARENT PLUS 45, 53 CM.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown